Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2016, 6:28 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 30, 2016, 7:03 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
994
WUUS54 KOHX 302328
SVROHX
TNC031-061-177-010015-
/O.NEW.KOHX.SV.W.0026.160430T2328Z-160501T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA...
SUMMITVILLE AND HILLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3551 8621 3565 8602 3565 8600 3566 8598
3568 8599 3576 8588 3547 8569 3535 8609
TIME...MOT...LOC 2327Z 240DEG 49KT 3547 8608
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
604
WWUS54 KOHX 302347
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SAT APR 30 2016
TNC031-061-177-010015-
/O.CON.KOHX.SV.W.0026.000000T0000Z-160501T0015Z/
WARREN TN-COFFEE TN-GRUNDY TN-
647 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN WARREN...NORTHEASTERN COFFEE AND NORTHWESTERN GRUNDY
COUNTIES...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCMINNVILLE...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...ALTAMONT...MORRISON...CENTERTOWN...VIOLA AND SUMMITVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3559 8610 3565 8602 3565 8600 3566 8598
3568 8599 3576 8588 3547 8569 3540 8592
TIME...MOT...LOC 2346Z 240DEG 49KT 3560 8580
HAIL...1.00IN
WIND...60MPH
$$
07428
WWUS54 KOHX 010003
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SAT APR 30 2016
TNC031-061-177-010013-
/O.CAN.KOHX.SV.W.0026.000000T0000Z-160501T0015Z/
WARREN TN-COFFEE TN-GRUNDY TN-
703 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN...
NORTHEASTERN COFFEE AND NORTHWESTERN GRUNDY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3559 8610 3565 8602 3565 8600 3566 8598
3568 8599 3576 8588 3547 8569 3540 8592
TIME...MOT...LOC 0000Z 240DEG 49KT 3572 8555
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:07 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 30, 3:07 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT SAT APR 30 2016 .DISCUSSION...AFTER A SHOWERY MORNING...INCLUDING A FEW THUNDERSTORMS...COVERAGE OF RAIN HAS DECREASED THIS AFTERNOON. MOST OF THE SHOWERS THAT REMAINED THIS AFTERNOON WERE LIGHT...AND WERE LOCATED OVER OUR FAR WESTERN COUNTIES. SKIES REMAINED OVERCAST...AND THIS HAS KEPT TEMPERATURES A LITTLE LOWER THAN PREVIOUS FORECAST. MID AFTERNOON READINGS WERE IN THE LOW TO MID 70S. FOR TONIGHT...WE WILL KEEP HIGH POPS IN THE FORECAST...BUT DETAILS ABOUT COVERAGE AND TIMING ARE HIGHLY UNCERTAIN. THE PATTERN SUPPORTS MORE SHOWERS AND A FEW THUNDERSTORMS. AN UPPER LEVEL LOW WILL SPIN FROM THE CENTRAL PLAINS TO THE MID MS VALLEY REGION OVERNIGHT AS A COUPLE OF WEAK SURFACE WAVES MOVE FROM THE MID MS VALLEY TO OHIO VALLEY. DEEP MOISTURE WILL REMAIN OVER THE AREA AND MODELS ARE GENERATING POCKETS OF RAINFALL. HOWEVER...THERE IS NOT REALLY ANY SINGLE FORCING MECHANISM TO DETERMINE EXACTLY WHERE AND WHEN. RAINFALL AMOUNTS AROUND ONE QUARTER INCH ARE IN THE FORECAST. FOR SUNDAY...THE LOW PRESSURE SYSTEMS WILL CONTINUE TO MOVE EASTWARD...ACROSS THE GREAT LAKES AND OHIO VALLEY. A COLD FRONT WILL TRAIL FROM THE SURFACE LOW...AND WILL APPROACH MID TN BY SUNDAY NIGHT. ATMOSPHERIC COLUMN MOISTURE WILL BE DECREASING ON SUNDAY...AND FORCING WILL REMAIN WEAK UNTIL THE FRONT APPROACHES...SO WE CAN EXPECT LOWER COVERAGE OF SHOWERS AND STORMS AND PERIODS OF SUNSHINE ON SUNDAY. THIS SCENARIO WILL ALLOW GREATER HEATING...AND GREATER INSTABILITY BY MID TO LATE AFTERNOON AS THE FRONT APPROACHES. FORECAST SOUNDINGS INDICATE CAPE OVER 2000 J/KG AREA WIDE WITH SUFFICIENT DEEP LAYER SHEAR FOR STRONG UPDRAFTS. HAIL AND DAMAGING WIND GUSTS WILL BE A CONCERN WITH SCATTERED STORMS THAT DEVELOP IN THE AFTERNOON AND EARLY EVENING. A CHANCE FOR SHOWERS...AND MAYBE A THUNDERSTORM...WILL CONTINUE INTO MONDAY AS THE FRONT STALLS OVER THE TN VALLEY AND ANOTHER WAVE CROSSES THE REGION. TEMPERATURES WILL BE SEVERAL DEGREES COOLER FOR MONDAY WITH THE BOUNDARY OVER OR JUST SOUTH OF OUR AREA. A TRANSITION PERIOD WILL FOLLOW FOR TUESDAY THROUGH THURSDAY AS THE MOIST SOUTHWESTERLY UPPER LEVEL FLOW GRADUALLY BECOMES NORTHWESTERLY...WITH A DEEP LONG WAVE TROUGH DEVELOPING OVER THE EASTERN STATES. TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY...THEN COOLER THAN NORMAL BY THURSDAY AS A SHOT OF COOL AIR COMES DOWN ACROSS THE REGION. LATE WEEK LOWS WILL DIP INTO THE 40S WITH HIGHS MOSTLY IN THE 60S. AFTER COOL AND DRY CONDITIONS FOR THURSDAY AND FRIDAY...THE PATTERN WILL CHANGE AGAIN...WITH MODELS SHOWING THE TROUGH MOVING EAST...ALLOWING TEMPERATURES TO START GRADUALLY CLIMBING AGAIN NEXT WEEKEND. && .AVIATION... 18Z TAF DISCUSSION. ONLY A FEW LIGHT SHOWERS ACROSS MIDDLE TENNESSEE THIS AFTERNOON. SKIES WILL REMAIN BKN TO OVERCAST AROUND 7000 FEET AT ALL SITES THROUGHOUT THE AFTERNOON. CONDITIONS WILL REMAIN VFR AT ALL SITES INTO THIS EVENING...WITH A CHANCE OF SHOWERS AND STORMS DEVELOPING AFTER 00Z. PRECIP COVERAGE WILL BE SPOTTY ACROSS MOST OF MIDDLE TENNESSEE. WITH CKV HAVING THE BEST CHANCE AT EXPERIENCING A DIRECT SHOWER. CIGS WILL LIKELY LOWER TO MVFR CATEGORY EARLY SUNDAY MORNING...WITH LIGHT FOG DEVELOPING AT CSV AND CKV. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 82 59 75 53 / 60 50 30 50 20 CLARKSVILLE 62 80 56 70 50 / 60 50 20 40 20 CROSSVILLE 61 77 60 73 54 / 60 60 40 50 30 COLUMBIA 63 80 59 73 53 / 60 50 20 50 20 LAWRENCEBURG 64 80 60 75 54 / 60 40 20 50 30 WAVERLY 63 80 56 72 51 / 60 50 20 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........11 LONG TERM..................13
Hazardous weather outlook, Apr 30, 12:12 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1212 PM CDT SAT APR 30 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-011715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1212 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE. THE PRIMARY THREATS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON. HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. 13
In the hours before
Special weather statement, Apr 30, 5:59 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT SAT APR 30 2016
TNZ075-077-302330-
BEDFORD TN-COFFEE TN-
559 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND SOUTHEASTERN BEDFORD
COUNTIES UNTIL 630 PM CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TULLAHOMA...OR 8 MILES WEST OF MANCHESTER...MOVING NORTHEAST AT 55
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH MAY BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...NORMANDY...RAUS AND ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3535 8625 3537 8628 3538 8625 3539 8628
3540 8626 3541 8625 3541 8629 3538 8633
3536 8633 3535 8637 3539 8643 3568 8617
3549 8590 3535 8616 3536 8618 3534 8620
3535 8621 3534 8626
TIME...MOT...LOC 2258Z 223DEG 49KT 3545 8623
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:59 PM CDT | Special Weather Statement | OHX | Coffee | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.